Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 93, NWS La Crosse, WI

July 26, 2007Taylor County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 26, 2007, 7:00 PM CDT for Taylor County, Wisconsin. It was in force for 32 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2007, 7:00 PM CDT (00:00 UTC)
Expired
Jul 26, 2007, 7:32 PM CDT
In force
32 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Taylor County, WI

The radar

The La Crosse radar (KARX), 166 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 7:04 PM CDTTSTM WND DMGMedford, WISEVERAL TREES BLOWN DOWN. ONE TREE PARTIALLY BLOCKED HIGHWAY 13.
Jul 26, 7:04 PM CDTTSTM WND DMGStetsonville, WINUMEROUS TREE BLOWN DOWN. SOME TREES BLOCKING ROADS.
Jul 26, 7:19 PM CDTTSTM WND GST 40Rib Lake, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 3:43 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1629 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1629 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 270000
SVRARX
WIC119-270045-
/O.NEW.KARX.SV.W.0093.070727T0000Z-070727T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
700 PM CDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 745 PM CDT

* AT 659 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED NEAR ESADORE LAKE...OR ABOUT 6 MILES   
  NORTHWEST OF MEDFORD...AND MOVING EAST AT 20 MPH. A TREE WAS       
  REPORTED DOWN NEAR JUMP RIVER AT 645 PM

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ESADORE LAKE AND COUNTY ROADS A AND E AROUND 700 PM...
  MEDFORD AND STETSONVILLE AROUND 705 PM...
  CHELSEA AND HIGHWAY 13 AND COUNTY ROAD M AROUND 710 PM...
  WESTBORO AROUND 715 PM...
  GAD AROUND 720 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4513 9018 4512 9020 4504 9020 4504 9060
      4524 9058 4525 9056 4537 9056 4537 9004
      4513 9005

$$

BINAU
2 follow-up statements
000 
WWUS53 KARX 270011
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
710 PM CDT THU JUL 26 2007

WIC119-270045-
/O.CON.KARX.SV.W.0093.000000T0000Z-070727T0045Z/
TAYLOR WI-
710 PM CDT THU JUL 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN TAYLOR COUNTY...

AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY M AND JOE
MARTIN ROAD...OR 8 MILES NORTHEAST OF MEDFORD...MOVING EAST AT 25
MPH.

THESE STORMS PRODUCED WIND DAMAGE IN FORM OF TREES DOWN IN LUBLIN AT 
650 PM...AND JUMP RIVER AT 645 PM. THE THREAT OF DAMAGING WINDS WILL 
MOVE OUT OF THE COUNTY BNY 730 PM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WOOD LAKE AND GOODRICH AROUND 715 PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4513 9018 4512 9020 4504 9020 4504 9060
      4524 9058 4525 9056 4537 9056 4537 9004
      4513 9005

$$

BINAU
000 
WWUS53 KARX 270032
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
732 PM CDT THU JUL 26 2007

WIC119-270042-
/O.CAN.KARX.SV.W.0093.000000T0000Z-070727T0045Z/
TAYLOR WI-
732 PM CDT THU JUL 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TAYLOR COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER 
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.

THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED 
AREA.

NUMEROUS TREES HAVE BEEN DOWNED ACROSS THE COUNTY...INCLUDING NEAR 
MEDFORD...STETSONVILLE...JUMP RIVER...AND LUBLIN.

LAT...LON 4513 9018 4512 9020 4504 9020 4504 9060
      4524 9058 4525 9056 4537 9056 4537 9004
      4513 9005

$$

BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:28 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jul 26, 3:28 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
328 PM CDT THU JUL 26 2007

.SHORT TERM...TONIGHT THROUGH FRIDAY

THE MAIN CONCERN FOR THIS PERIOD IS THE HEAVY RAIN AND SEVERE
WEATHER THREAT TONIGHT.

AT 3 PM...A COLD FRONT WAS LOCATED FROM JUST NORTH OF DULUTH
MINNESOTA TO MADISON SOUTH DAKOTA. SHOWERS AND THUNDERSTORMS WERE
DEVELOPING WILLMAR MINNESOTA NORTHEAST TO THE ARROWHEAD OF
MINNESOTA.A FEW OF THESE THUNDERSTORMS WERE BECOMING SEVERE.
ADDITIONAL SCATTERED CONVECTION WAS FIRING FROM JUST EAST OF
WORTHINGTON TO THE TWIN CITIES AND ACROSS EASTERN WISCONSIN.
AMDAR SOUNDINGS ARE SHOWING STRONG CAPPING BETWEEN 600 AND 700 MB
ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THIS IS CURRENTLY
PREVENTING ANY PRECIPITATION FROM DEVELOPING ACROSS SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND WEST CENTRAL AND SOUTHWEST
WISCONSIN.

THE SHORT RANGE MODELS CONTINUE TO SHOW SOME DIFFERENCES WITH HOW
THEY HANDLE THE PRECIPITATION THAT DEVELOPS ACROSS NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND NORTH CENTRAL WISCONSIN LATE THIS
AFTERNOON. BOTH THE 12Z AND 18Z NAM/WRF WERE IN VERY GOOD
AGREEMENT THAT CONVECTION WOULD BREAK OUT ACROSS THIS AREA BETWEEN
21Z AND 00Z. MEANWHILE THE GFS DID NOT SHOW THE PRECIPITATION
DEVELOPING ACROSS THIS AREA UNTIL AFTER 00Z. CONSIDERING THE CAP
THAT WAS SHOWING UP IN THE AMDAR SOUNDINGS...I CURRENTLY PREFER
THE GFS. EVEN WITH THIS BEING STATED THE MODELS ARE IN VERY GOOD
AGREEMENT THAT THE CONVECTIVE COMPLEX CURRENTLY TO OUR NORTH
ACROSS EAST CENTRAL AND NORTHEAST MINNESOTA WILL MOVE SOUTH INTO
OUR AREA TONIGHT. BOTH THE 18Z GFS AND NAM/WRF SHOW THAT THE
HEAVIEST RAIN WILL LIKELY FALL ALONG AND NORTH OF INTERSTATES 90
AND 94.

WITH THE MOST UNSTABLE CAPES GRADUALLY DECREASING TONIGHT...THE
BEST CHANCE OF PRECIPITATION WILL LIKELY OCCUR THIS EVENING. BOTH
THE 0-3 KM AND 0-6 KM SHEAR IS GENERALLY LESS THAN 40 KNOTS...SO I
AM NOT EXPECTING TOO MANY SUPERCELL THUNDERSTORMS TONIGHT. AS A
RESULT...IF ANY THUNDERSTORMS DID HAPPEN TO BECOME SEVERE THIS
EVENING...THEY SHOULD BE SHORT LIVED. THE MAIN SEVERE WEATHER
THREAT WOULD BE DAMAGING WINDS AND PERHAPS SOME LARGE HAIL.
PRECIPITABLE WATER VALUES LOOK TO BE OVERDONE TONIGHT. WITH THIS
SAID...THE PRECIPITABLE WATER VALUES WILL LIKELY STILL BE IN THE
1.50 TO 2.00 INCH RANGE. THIS IS STILL FAVORABLE FOR THE
THUNDERSTORMS TO PRODUCE VERY HEAVY DOWN POURS. THIS MAY CAUSE
SOME BRIEF PROBLEMS FOR URBAN AND LOW LYING AREAS.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY

THE MEDIUM RANGE MODELS CONTINUE TO SHOW THAT THE 500 MB RIDGE
WILL ONCE AGAIN BUILD ACROSS THE AREA THIS WEEKEND AS A SHORT WAVE
RIDGE MOVES INTO BRITISH COLUMBIA AND THE PACIFIC NORTHWEST. THE
WARMEST 850 MB TEMPERATURES REMAIN ACROSS NORTH CENTRAL PLAINS.
AS A RESULT...IT LOOK LIKE THE UNSEASONABLY HOT TEMPERATURES WILL
REMAIN WELL WEST OF THE AREA. THE GFS 850 MB TEMPERATURES ARE RUNNING
A COUPLE OF DEGREES ABOVE THE ECMWF. SINCE THE ECMWF USUALLY
VERIFIES BETTER DURING THIS TIME PERIOD...I WENT JUST A FEW
DEGREES COOLER THAN THE GFS MOS GUIDANCE. THE NEXT CHANCE OF RAIN
LOOKS TO BE FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS A COLD
FRONT MOVES SOUTHEAST THROUGH THE REGION.

&&

.AVIATION...TONIGHT

FRONTAL PASSAGE TO BRING WIDESPREAD THUNDERSTORMS TONIGHT. DUE
TO HEAVY RAINFALL RATES LIFR IS PROBABLE WHEN ACTIVITY AFFECTS THE
TAF SITES. THE FRONT WILL KEEP MOVING THUS FORECAST CURRENTLY IS
ABOUT A 3-4 HOUR WINDOW FOR TSRA ACTIVITY HOWEVER EXPECT ABOUT
1 HOUR OF ACTUAL TSRA AT EACH TAF SITE THIS EVENING. THEN...A
SLOW IMPROVEMENT OVERNIGHT AS FRONT CLEARS SOUTHEAST. WEATHER WILL
BECOME VFR. WILL TRY TO NARROW WINDOW DOWN OF PROBABLE TSRA
ACTIVITY WITH NEXT ISSUANCE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT AND LONG TERM - BOYNE
AVIATION - BAUMGARDT
Hazardous weather outlook, Jul 26, 5:27 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
527 PM CDT THU JUL 26 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-271100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
527 PM CDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

HEAT INDICES WILL BE DECREASING SLOWLY THROUGH THE EVENING....OUT OF
THE 90S.

THUNDERSTORMS ARE DEVELOPING AND ORGANIZING AND WILL MOVE THROUGH
THE AREA FROM NORTHWEST TO SOUTHEAST THROUGH THE EVENING. THIS
IS ALL ALONG AND AHEAD OF A COLD FRONT EXTENDING FROM DULUTH
MINNESOTA TO SIOUX FALLS SOUTH DAKOTA. THERE REMAINS A SLIGHT RISK
THAT A FEW STORMS NEAR THE FRONT MAY REACH SEVERE LEVELS THIS
EVENING AS THE FRONT MOVES INTO CENTRAL TO WESTERN WISCONSIN AND
SOUTHEASTERN MINNESOTA.

THE MAIN SEVERE THREAT AREA REMAINS NORTHWEST OF A WISCONSIN
RAPIDS...TO LA CROSSE WISCONSIN...TO CHARLES CITY IOWA LINE. THE
MAIN SEVERE THREATS WOULD BE MAINLY HEAVY RAIN AND DAMAGING WINDS...
WITH LARGE HAIL A SECONDARY THREAT. THE STORMS ARE EXPECTED TO
SLOWLY WEAKEN AS THEY SHIFT SOUTHEAST OVERNIGHT AS INSTABILITY
DECREASES.

WITH A DEEP...MOIST AND WARM AIRMASS IN PLACE AHEAD OF THE FRONT...
THE GREATEST THREAT FROM THUNDERSTORMS TONIGHT MAY BE TORRENTIAL
DOWNPOURS...WITH RAIN RATES OF 1 TO 2 INCHES PER HOUR POSSIBLE.
WITH INITIALLY DRY CONDITIONS ACROSS MUCH OF THE AREA...AND WITH THE
FRONT AND STORMS CONTINUING TO PROGRESS SOUTHEAST...THE OVERALL
FLOODING THREAT IS NOT HIGH. HOWEVER THE TORRENTIAL DOWNPOURS WILL BE
CAPABLE OF PRODUCING URBAN AND SMALL-STREAM FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING...BUT THESE ARE
NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS STILL MOST PROBABLE NORTHWEST OF A WISCONSIN
RAPIDS...TO LA CROSSE WISCONSIN...TO CHARLES CITY IOWA LINE THROUGH
ABOUT 10 PM TONIGHT. THOSE CLOSER TO THAT LINE CAN EXPECT ACTIVITY TO
MOVE IN AFTER 8 PM...WHILE FURTHER NORTHWEST OF IT...STORMS WILL
MOVE IN EARLIER. MONITORING RADAR DEVELOPMENT OVER MINNESOTA AND
NORTHWEST WISCONSIN WOULD BE MOST ADVANTAGEOUS FOR GROUPS TO BETTER
TIME THEIR LOCAL THREAT. REPORTS OF HEAVY RAINS...RUNOFF PROBLEMS AND
RAINFALL TOTALS WOULD ALSO BE APPRECIATED TONIGHT INTO FRIDAY
MORNING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RRS/BAUMGARDT

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.